Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2007, 2:50 PM EDT for Leon County, Florida. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 30, 2007, 3:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 9 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:50 PM EDT | TSTM WND DMG | 1 Nne Tallahassee, FL | NUMEROUS TREES DOWN NEAR THOMASVILLE AND BETTON ROADS. |
| Jun 30, 2:50 PM EDT | HAIL 0.75 | 1 E Tallahassee, FL | REPORTED AT GOVERNOR SQUARE MALL. |
| Jun 30, 2:50 PM EDT | HAIL 0.88 | 2 Ne Tallahassee, FL | |
| Jun 30, 2:50 PM EDT | HAIL 1 | 3 Ne Tallahassee, FL | REPORTED BY WTXL-TV METEOROLOGIST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1462 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 301850 SVRTAE FLC073-301915- /O.NEW.KTAE.SV.W.0083.070630T1850Z-070630T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LEON COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF TALLAHASSEE... * UNTIL 315 PM EDT * AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TALLAHASSEE...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODVILLE BY 315 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3046 8411 3055 8431 3031 8448 3031 8419 $$ 8-JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:15 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 30, 10:15 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EDT SAT JUN 30 2007 .DISCUSSION... THE 12 UTC REGIONAL SURFACE ANALYSIS SHOWS A HIGH PRESSURE RIDGE FROM THE WEST ATLANTIC...THROUGH SOUTH GEORGIA...THEN EXTENDING WESTWARD AND NORTHWESTWARD INTO ARKANSAS. A WAVY STATIONARY FRONT EXTENDS FROM THE KANSAS-OKLAHOMA BORDER TO VIRGINIA...BUT SHOULD HAVE NO IMPACT ON OUR WEATHER TODAY. ALONG THE AFOREMENTIONED RIDGE AXIS THERE IS A 1018 MB HIGH CENTERED AT DOTHAN ALABAMA AND ANOTHER 1018 MB HIGH CENTERED AT VALDOSTA GEORGIA. A LOCAL TELEVISION METEOROLOGIST POINTED OUT A SUBTLE WIND SHIFT BETWEEN THESE TWO HIGHS...WITH NORTHWEST WINDS WEST OF THIS SMALL SCALE TROUGH AND SOUTHWEST WINDS EAST OF THIS FEATURE. THE 06 UTC NAM HAS THIS FEATURE AND DOES GENERATE SOME SCATTERED DEEP MOIST CONVECTION IN SOUTH GEORGIA AND SOUTH ALABAMA EARLY THIS AFTERNOON...BUT IT IS UNCLEAR TO ME WHETHER OR NOT IT IS ASSOCIATED DIRECTLY WITH THIS TROUGH AS THE SURFACE CONVERGENCE IS PREDICTED TO BE VERY WEAK. TRYING TO TYPE THE SEA BREEZE REGIME TODAY (WHICH IS IMPORTANT IN MAKING A GOOD POP FORECAST) IS TRICKY AS THERE IS CONFLICTING INFORMATION. OUR 12 UTC KTAE SOUNDING SHOWED LIGHT NORTHWEST FLOW (AROUND 5 KT) FROM 1000-700 MB...BUT OUR LOCAL VAD WIND PROFILES INDICATE A NORTH TO NORTHWEST FLOW OF 10 TO 15 KNOTS. THERE ARE DIFFERENCES IN CLIMATOLOGY BETWEEN THESE 2 REGIMES (LIGHT VS. STRONG). LIGHT NORTHWEST FLOW USUALLY RESULTS IN MOST OF THE RAIN OCCURRING SOUTH OF I-10 AS THE FLOW PINS THE SEA BREEZE FRONT CLOSE TO THE COAST. THE STRONGER NORTHWEST FLOW TENDS TO RESULT IN MOST OF THE RAIN DEVELOPING IN SOUTH GEORGIA AND ALABAMA...AND ACROSS NORTH FLORIDA (AROUND CROSS CITY AND MAYO). IT IS HARD TO IGNORE THE VAD WIND PROFILES AND MODEL FORECASTS IN THIS CASE...SO WE THINK THE NORTHWEST FLOW OF 10 TO 15 KNOTS IS MORE ACCURATE. THE MODIFIED 12 UTC KTAE SOUNDING (WITH A SURFACE TEMP/DEWPOINT OF 95/68) SHOWS A LOT OF DRY AIR ABOVE 750 MB. THE MLCAPE IS 2600 J/KG. THE 06 UTC NUMERICAL GUIDANCE DID NOT INITIALIZE THIS DRY MID-UPPER TROPOSPHERIC AIR VERY WELL...AS THEY APPEAR TOO MOIST. THIS DRIER AIR ALOFT SHOULD PREVENT WIDESPREAD DEEP MOIST CONVECTION. WITH NO LARGE SCALE Q-G FORCING...THE TRIGGERS FOR DEEP MOIST CONVECTION WILL LIKELY COME FROM THE SEA BREEZE FRONT...AND POSSIBLY THE WEAK SURFACE TROUGH IN SOUTH GEORGIA. THE EARLY MORNING FORECAST PACKAGE HAS A POP OF 40 PERCENT FOR OUR WHOLE AREA...WHICH IS CLOSE TO CLIMATOLOGY. WE DO NOT HAVE ENOUGH CONFIDENCE TO CHANGE THIS FORECAST...EVEN THOUGH THE 06 UTC GFS MOS POP WAS GENERALLY A LITTLE LOWER AT 20 TO 30 PERCENT. IN FACT...WE DO NOT PLAN TO MAKE ANY BIG CHANGES TO THE FORECAST PACKAGE. WE DID NOTICE THAT THERE IS A WET MICROBURST POTENTIAL TODAY DUE TO THE STEEP THETA-E GRADIENT FROM THE SURFACE TO 550 MB...YIELDING A MDPI OF 2.5 (WELL ABOVE THE 1.0 THRESHOLD). && .AVIATION... PREVAILING VFR CONDITIONS THROUGH THE FORECAST PERIOD. EACH TAF SITE HAS TEMPO GROUPS TIMED FOR LATE MORNING/AFTERNOON CONVECTION. EXPECT CLEARING AFTER SUNSET WITH VFR CONDITIONS OVERNIGHT. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GMZ750...NONE. GMZ755...NONE. GMZ770...NONE. GMZ775...NONE. && AVIATION...BARRY REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 30, 1:13 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 113 PM EDT SAT JUN 30 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 113 PM EDT SAT JUN 30 2007 /1213 PM CDT SAT JUN 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A GREATER NUMBER OF STORMS THAN NORMAL WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 40 MPH. A FEW STORMS COULD EVEN BRIEFLY REACH SEVERE LEVELS...CAPABLE OF PRODUCING WIND GUSTS NEAR 60 MPH AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WEAK COLD FRONT WILL DROP INTO THE SOUTHEAST ON SUNDAY AND STALL ACROSS THE REGION ON MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE STALLED FRONTAL BOUNDARY. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME LOCALLY HEAVY RAINFALL...ESPECIALLY ON MONDAY AFTERNOON. THE FRONT WILL DISSIPATE ON TUESDAY...BUT LINGERING MOISTURE WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO REMAIN IN THE FORECAST THROUGH THE REST OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 30, 2:45 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT SAT JUN 30 2007 FLZ012-301915- BAY- 145 PM CDT SAT JUN 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN BAY COUNTY... * UNTIL 215 PM CDT AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF UPPER GRAND LAGOON...OR 16 MILES NORTHWEST OF LYNN HAVEN...MOVING EAST AT 10 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:43 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.